Why Do Opiates Make You Itchy

Why Do Opiates Make You Itchy?


Whenever you abuse the opium drug, your experiences may be coupled with harmful, problematic, and often lethal adverse effects. While opium may create a euphoric feeling and a significant relief from pain (the exact two reasons why people abuse it), there are also several effects that you will for sure not enjoy. The experience may prod you to rethink your use of opium recreationally.

Opium can be likened to morphine or heroin as it causes similar problems, such as:

  • Getting in the middle of your relationship with your loved ones.
  • Making you feel apathetic about life in general.
  • Causing extremely intense mood swings that fluctuate from euphoria to anxiety, hostility, and depression.
  • Causing you to spend time with other opium and drug abusers.
  • Causing you to act dangerously due to an impaired judgment.

The DEA reveals that opium may inhibit muscle movement in your bowels that may cause constipation- definitely one downside to using opiates.

Because it is derived from a poppy plant, opium-based drugs are natural opiates. For that matter, constipation has been noted particularly in those who abuse these drugs recreationally, which can be extremely uncomfortable. Although there are several products that you may take for relief from constipation, many prescription opiates and opioid users still struggle with this side effect.

Another common symptom in those who make use of street opioids is the constant feeling of itchiness.

It could be extremely uncomfortable to deal with and there are not a lot of things you can do to relieve this symptom. Although it will not make you pick at your skin as you would when you are taking methamphetamine, skin problems may still appear if you itch too much.

Opium causes gastrointestinal problems making your body constantly experience nausea with vomiting.

When you smoke, ingest or use opiums in any way, you may feel queasy or sick to your stomach. Such symptom does not go away right after use or even after you stop using the drug. It may remain as one of the symptoms of withdrawal from opioids.

NIDA explains that just one large dose of opiate-based drugs may lead to severe respiratory depression and eventually death.

The phenomenon is known as an overdose and often happens when an abuser of opiate-based drugs, but not opiums, takes in too much. The rate of your breathing may slow down at a very shallow rate and can cause it to stop completely. You may even go into a coma and die or damage your brain.

The Columbia University reveals that smoking opium may cause effects similar to that of morphine and heroin use.

All of these drugs are incredibly addictive as it causes a euphoric rush, pain relief, and relaxation. After a while, you may begin to crave such desirable effects. However, soon after, nothing else will be nearly as important as getting your next fix.

A lot of drug abusers eventually cease to care about their responsibilities at work, at home, in school, and other aspects of their lives once considered to be important. A lot also get into legal or financial troubles in their attempts to get more opium.

Unfortunately, for most, they are unable to stop themselves.

Take note that addiction is now widely accepted as a brain disease although it starts as a voluntary deed. It later becomes involuntary as your chosen drug affects how your brain functions. Being addicted to opium means you may not be able to find happiness without abusing drugs and you would then come up with excuses to obtain more.

It should be clear by now that opium has a lot of dangers and can both damage every single aspect of your life. It is best that you avoid drug abuse if you do not wish to experience any of such harmful effects.

Leave a Reply

Your email address will not be published. Required fields are marked *